New message

Questions, experiences and reviews (3)

Message Written by
i am taking drisdol 50000 iu ca.?
how long will it take to have enough Vit D in my system? I am elderly
Shirley E
02/22/10
Reply
  Maximal effects of Drisdol (ergocalciferol, or vitamin D2) are observed in about 4 weeks, and maximal effect can last for up to 6 months. Drisdol is most commonly prescribed not only for vitamin D deficiency, but also osteopenia, osteomalacia, hypoparathyroidism, and secondary hyperparathyroidism; usual dosage is 1 capsule by mouth once a week for 4 to 12 weeks, after which time your physician will probably decrease your dose to 200-1000 units a day with an OTC supplement.
Geno
02/23/10
What is the source of the gelatin and glycerin used in the drug Drisdol (Vitamin D)?
Is it from a plant or animal source? That's basically what I'm trying to find out.
786110
01/23/10
Reply
  Gelatin comes from animal bones so if you are looking for vitamin D that is acceptable to vegetarians you need vitamin D3 make from lanolin which is obtained by washing sheeps wool. You can get that form of vitamin D from www.vitamind3world.com
Toby
01/25/10
Can vitamin d deficiency cause nausea?
I have been dealing with nausea, chronic weight loss, joint pain and many other symptoms for over a year now, and until now nothing has pointed to why. But two weeks ago my doctor discovered my vitamin D levels were low, [how low i don't know, i wasn't told.] So she put me on Drisdol. 50,000 UI a week for 12 weeks. I was wondering if vitamin d deficiency could be the cause of my symptoms. If it is, how long will it be before my symptoms start improving? I've been on it for a week.
I've been tested for Celiac twice, once by a stool sample, and then again by blood. Both came back negative.

I've also had an endoscopy, which everthing looked normal, along with the biopsies taken.

I was treated for Colitis, but later discovered it was a fase reading on my CTscan.

So everything mentioned so far has been ruled out. But thanks for the advice, i just may try going on a Gluten free diet and see if that helps.
Hailey
01/13/10
Reply
  Vitamin D deficiancy can cause many symptoms and I think doctors are just now discovering that fact.
A week is a short time to be taking any remedy and expecting to see improvement, especially if you ahve been deficient for a long time.
There is much information on the net concerning this deficiancy and if I were you I would do a bit of research. I will include a couple of links here.
http://drbenkim.com/nutrient-vitamind.html
http://www.mayoclinic.org/news2008-mchi/4904.html
I read an article by a doctor at The University Hospital in Minnapolis that just made so much sense and started taking a supplement right away and it took a while but I do notice a difference in how I feel. i suffer from arthritis and have lots of joint pain as well where there is no arthritis yet. I have been taking 2000mg a day for over 2 years.
In the summer, when the sun is high and I garden a lot, I do not take it so often but if you live in the northern hemisphere, from early fall to late spring, the sun is not high enough to make a sufficient amount of vitamin D from simple exposure.
ckngbbbls
01/14/10

Consumer feedback Disclaimer